MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 392523
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc pro shielded iv catheter leaked fluid at the hub connection during the infusion.The following information was provided by the initial reporter: "on 7/26 a 22g 1 inch bd instyle autogaurd bc pro was placed on our patient in the left forearm.Iv inserted, flash noted and catheter threaded without complication, needle retracted with safety button.Some blood noted at insertion site but did not return after cleaned up.Iv flushed without complication no leaking noted at this point.Secured with tagederm and tape.Fluids running slow tko.After about 10 minutes patient called staff in and leaking noted when we attempted to see if hub needed to be secured that is when it was noticed fluid was leaking was where hub meets catheter.Fluids stopped immediately and concern was that catheter would dislodge from hub, we slowly removed iv catheter without any issue.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval: yes.D.9.Returned to manufacturer on: 03-aug-2022.H.6.Investigation summary: our quality engineer inspected the sample submitted for evaluation.Bd received one used 22g x 1.00in.Insyte autoguard bc pro unit from lot number 1328318.Through the initial inspection, damage was not observed with any of the components.The unit was leak tested where a leak was identified just above the nose of the adapter.Further microscopic inspection found that an angled tear was present in the shape of two arches connecting.The reported issue was confirmed.Based on the location of the damage and the observed characteristics, it is likely that the reported defect originated in manufacturing during swaging of the unit.During the swaging process the tubing is placed over a pin and may get pinched or nicked.Operators perform a leak test of the final assembly per the sampling and quality plans to mitigate the occurrence of this defect.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15205702
Report Number1710034-2022-00428
Device Sequence Number2108899
Product Code FOZ
UDI-Device Identifier00382903925230
UDI-Public00382903925230
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number392523
Device Catalogue Number392523
Device Lot Number1328318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown